Alert archive / Iowa / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 201, NWS Des Moines, IA

September 9, 20196 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Sep 9, 2019, 5:53 PM CDT for 6 counties in Iowa. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 9, 2019, 5:53 PM CDT (22:53 UTC)
Expired
Sep 9, 2019, 6:45 PM CDT
In force
52 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Butler County, IA, Franklin County, IA, Grundy County, IA, Hardin County, IA, Marshall County, IA, Tama County, IA

The radar

The Des Moines radar (KDMX), 102 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 9, 6:15 PM CDTTSTM WND DMGParkersburg, IASEVERAL LARGE TREE LIMBS DOWN THROUGHOUT PARKERSBURG AND A COUPLE TREES REPORTED TO HAVE FALLEN ON HOMES. DELAYED REPORT AND TIME ESTIMATED BY RADAR.
Sep 9, 6:25 PM CDTTSTM WND DMGConrad, IATRAINED SPOTTER REPORTS TREE DAMAGE AROUND CONRAD AND A COUPLE POWER LINES DOWN. DELAYED REPORT. TIME ESTIMATED FROM RADAR.
Sep 9, 6:32 PM CDTTSTM WND DMGClarksville, IALARGE TREE LIMB DOWN ON A HOME IN CLARKSVILLE. DELAYED REPORT AND TIME ESTIMATED BY RADAR.
Sep 9, 6:33 PM CDTTSTM WND DMG2 Sse Shell Rock, IASEVERAL TREE LIMBS, A FEW LARGE ONES, DOWN THROUGHOUT THE TOWN OF SHELL ROCK. SOME WERE BLOCKING STREET. DELAYED REPORT AND TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 9, 3:32 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2019-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2019-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-439 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

281 
WUUS53 KDMX 092253
SVRDMX
IAC023-069-075-083-127-171-092345-
/O.NEW.KDMX.SV.W.0201.190909T2253Z-190909T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
553 PM CDT Mon Sep 9 2019

The National Weather Service in Des Moines  has issued a

* Severe Thunderstorm Warning for...
  Hardin County in central Iowa...
  Northern Marshall County in central Iowa...
  Northwestern Tama County in central Iowa...
  Franklin County in north central Iowa...
  Grundy County in central Iowa...
  Butler County in north central Iowa...

* Until 645 PM CDT.

* At 553 PM CDT, severe thunderstorms were located along a line
  extending from 7 miles east of Big Wall Lake to 6 miles east of
  Eldora to 7 miles southeast of State Center, moving northeast at 50
  mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Iowa Falls, Hampton, Eldora, Grundy Center, Allison, Parkersburg,
  Reinbeck, Ackley, State Center, Clarksville, Shell Rock, Dike,
  Sheffield, Greene, Aplington, Conrad, Gladbrook, Alden, Wellsburg
  and Dumont.

This includes Interstate 35 between mile markers 155 and 175.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for central,
north central and northeastern Iowa.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 4191 9322 4226 9322 4249 9350 4275 9350
      4291 9330 4291 9283 4275 9256 4247 9255
      4247 9253 4230 9253 4230 9252
TIME...MOT...LOC 2253Z 224DEG 43KT 4263 9351 4234 9298 4196 9305 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

Small
3 follow-up statements
370 
WWUS53 KDMX 092317 RRA
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
617 PM CDT Mon Sep 9 2019

IAC023-069-075-083-127-171-092345-
/O.CON.KDMX.SV.W.0201.000000T0000Z-190909T2345Z/
Hardin IA-Marshall IA-Tama IA-Franklin IA-Grundy IA-Butler IA-
617 PM CDT Mon Sep 9 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EASTERN HARDIN...NORTHEASTERN MARSHALL...NORTHWESTERN TAMA...
EASTERN FRANKLIN...GRUNDY AND BUTLER COUNTIES...

At 617 PM CDT, severe thunderstorms were located along a line
extending from near Hampton to near Parkersburg to 6 miles southeast
of Conrad, moving northeast at 50 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Hampton, Eldora, Grundy Center, Allison, Parkersburg, Reinbeck,
Ackley, Clarksville, Shell Rock, Dike, Sheffield, Greene, Aplington,
Conrad, Gladbrook, Wellsburg, Dumont, New Hartford, Albion and Union.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for central,
north central and northeastern Iowa.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 4205 9297 4224 9313 4250 9304 4266 9328
      4291 9330 4291 9283 4275 9256 4247 9255
      4247 9253 4230 9253 4230 9252
TIME...MOT...LOC 2317Z 224DEG 43KT 4281 9327 4252 9274 4214 9282 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

Small
552 
WWUS53 KDMX 092329
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
629 PM CDT Mon Sep 9 2019

IAC083-092338-
/O.CAN.KDMX.SV.W.0201.000000T0000Z-190909T2345Z/
Hardin IA-
629 PM CDT Mon Sep 9 2019

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARDIN COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for central,
north central and northeastern Iowa.

LAT...LON 4215 9280 4233 9300 4257 9287 4272 9307
      4291 9330 4291 9283 4275 9256 4247 9255
      4247 9253 4230 9253 4230 9252
TIME...MOT...LOC 2328Z 227DEG 45KT 4293 9311 4264 9258 4226 9266 

$$

IAC023-069-075-127-171-092345-
/O.CON.KDMX.SV.W.0201.000000T0000Z-190909T2345Z/
Marshall IA-Tama IA-Franklin IA-Grundy IA-Butler IA-
629 PM CDT Mon Sep 9 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN MARSHALL...NORTHWESTERN TAMA...NORTHEASTERN
FRANKLIN...GRUNDY AND BUTLER COUNTIES...

At 628 PM CDT, severe thunderstorms were located along a line
extending from near Rockwell to near Shell Rock to near Reinbeck,
moving northeast at 50 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Grundy Center, Allison, Parkersburg, Reinbeck, Clarksville, Shell
Rock, Dike, Sheffield, Greene, Aplington, Conrad, Wellsburg, Dumont,
New Hartford, Holland, Stout, Beaman, Lincoln, Bristow and Hansell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for central,
north central and northeastern Iowa.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 4215 9280 4233 9300 4257 9287 4272 9307
      4291 9330 4291 9283 4275 9256 4247 9255
      4247 9253 4230 9253 4230 9252
TIME...MOT...LOC 2328Z 227DEG 45KT 4293 9311 4264 9258 4226 9266 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

Small
378 
WWUS53 KDMX 092344
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
644 PM CDT Mon Sep 9 2019

IAC023-069-075-127-171-092353-
/O.EXP.KDMX.SV.W.0201.000000T0000Z-190909T2345Z/
Marshall IA-Tama IA-Franklin IA-Grundy IA-Butler IA-
644 PM CDT Mon Sep 9 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARSHALL...
NORTHWESTERN TAMA...NORTHEASTERN FRANKLIN...GRUNDY AND BUTLER
COUNTIES WILL EXPIRE AT 645 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

However winds with gusts to 55 mph are still possible with these 
thunderstorms and others moving toward the area from the Boone and 
Ames areas.

A Tornado Watch remains in effect until 1000 PM CDT for central,
north central and northeastern Iowa.

LAT...LON 4215 9280 4233 9300 4257 9287 4272 9307
      4291 9330 4291 9283 4275 9256 4247 9255
      4247 9253 4230 9253 4230 9252
TIME...MOT...LOC 2343Z 224DEG 43KT 4304 9296 4275 9243 4237 9251 

$$

Small

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:14 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Sep 9, 3:14 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
314 PM CDT Mon Sep 9 2019

.DISCUSSION.../Tonight through Monday/
Issued at 314 PM CDT Mon Sep 9 2019

Surface boundary has made slow progress north into central Iowa
this afternoon with isolated to scattered convection. Instability
has increased rapidly in the warm sector with 100MB Mixed-Layer
CAPE of around 2000 J/KG in southwest Iowa. There is a very tight
gradient of CAPE along the boundary and this will be the focus
area late this afternoon into the evening of any potential severe
storms. Shear along this boundary is quite robust with bulk
parameters of 30-40kts in the first kilometer. While the low level
shear is quite good along with the 0-3km CAPE of 100-150 J/KG, mid
level lapse rates are somewhat weak. This would suggest an overall
limit on hail size without stronger mid level accelerations.
However, the tornado threat will still remain given the low LCL,
decent low level CAPE and the strong near low level shear. The
main concern will be as storms approach/intersect the boundary
where the increased helicity would support quick spin-ups.

All the activity will lift northeast this evening and will pass
into MN later in the evening. However, additional forcing is
forecast along the low level moisture transport axis overnight
with additional convection. This will produce an axis of storms
from southwest to northeast across the forecast area during the
night which will shift slightly south as a the front heads back
south toward daybreak. Locally heavy rainfall is expected with
the storms as the train over the same areas, although most areas
can handle some decent rainfall. The convection will gradually
subside Tuesday morning with a break from storms for much of the
day as forcing will remain negligible.

Additional convection is expected in Tuesday night/early
Wednesday, primarily across the northern half of the state where
near the location of a warm front. Strong moisture transport into
the boundary overnight will support convection which is expected
to be moving east into Iowa from Nebraska and South Dakota. The
main threat will be from heavy rainfall but some gusty winds are
also expected. With the boundary lifting northward into later
Wednesday/early Thursday, the threat of storms will be relegated
to northern Iowa with warm and humid conditions in central and
southern Iowa. The main western trof approaches on Thursday with a
stronger synoptic boundary crossing the state during the day.
Convection, possibly severe, is expected to cross central into
eastern Iowa by midday into the evening before cooler and drier
air arrives in the wake of the front. Thereafter, much of the
weather will be quiet Thursday night into early next week except
for some threat of storm Saturday night into early Sunday with a
surge of theta-e advection.

&&

.AVIATION.../For the 18Z TAFS through 18Z Tuesday afternoon/
Issued at 1242 PM CDT Mon Sep 9 2019

Warm front is lifting through the state this afternoon with
widespread MVFR to IFR status and fog across northeast Iowa.
Conditions will improve across the northeast as the front
continues to move north into the evening. Convection is forecast
to fire by mid to late afternoon in western Iowa and spread north
and east into the evening. While mainly VFR conditions are
expected at this time, MVFR to isold IFR ceilings and visibilities
are forecast in and around thunderstorms. Elevated convection will
persist near low level moisture transport axis overnight with
occasional MVFR conditions where the showers are occurring. Winds
will be from the south for much of the period and gusty.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

DISCUSSION...Cogil
AVIATION...Cogil
Hazardous weather outlook, Sep 9, 4:24 PM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
424 PM CDT Mon Sep 9 2019

IAZ074-075-081>086-092>097-101100-
Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-
Ringgold-Decatur-Wayne-Appanoose-Davis-
424 PM CDT Mon Sep 9 2019

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

Thunderstorms are possible this afternoon and evening. At this
time, the threat for severe weather is marginal.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms are possible Wednesday and Thursday afternoon and
evenings. A few of these storms could be strong to
severe...especially Thursday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time, but cannot be
ruled out later in the week.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>073-101100-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-
424 PM CDT Mon Sep 9 2019

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

Strong to severe thunderstorms are expected into the evening.
Tornadoes and damaging winds are the primary threats, with large
hail a secondary threat.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms are possible Tuesday... Wednesday... and Thursday
afternoon and evenings. A few of these storms could be strong to
severe...especially on Thursday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening... and
also again later this week.

In the hours before

Special weather statement, Sep 9, 5:05 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Des Moines IA
505 PM CDT Mon Sep 9 2019

IAZ036-037-048-049-061-092300-
Hamilton IA-Story IA-Jasper IA-Hardin IA-Marshall IA-
505 PM CDT Mon Sep 9 2019

...Gusty Winds Continue to Move through Central Iowa...

At 505 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Boone to Huxley to Saylorville. Movement
was northeast at 50 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Nevada around 515 PM CDT.
  Story City and Jewell Junction around 525 PM CDT.
  Roland around 530 PM CDT.
  State Center around 545 PM CDT.
  Iowa Falls around 555 PM CDT.
  Marshalltown around 600 PM CDT.

Other locations impacted by these storms include Steamboat Rock,
Rhodes, Radcliffe, Iowa Falls Municipal Airport, Union, Melbourne,
Ellsworth, Buckeye, St. Anthony and McCallsburg.

A Tornado Watch remains in effect until 1000 PM CDT for central and
north central Iowa.

LAT...LON 4203 9284 4180 9335 4186 9335 4193 9339
      4221 9370 4221 9381 4256 9322 4256 9315
      4246 9300 4221 9300 4221 9283
TIME...MOT...LOC 2205Z 231DEG 43KT 4209 9386 4191 9361 4169 9362

Small
Local storm report, Sep 9, 5:11 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
511 PM CDT MON SEP 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TSTM WND GST     4 N NODAWAY             41.00N 94.91W
09/09/2019  E57 MPH          ADAMS              IA   MESONET

            VIA CWOP OBSERVATION.

&&

CC
Local storm report, Sep 9, 5:20 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
520 PM CDT MON SEP 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     MINBURN                 41.76N 94.03W
09/09/2019                   DALLAS             IA   FIRE DEPT/RESCUE

            12 INCH DIAMETER TREE SNAPPED. RELAYED BY
            DALLAS COUNTY EMERGENCY MANAGEMENT. TIME
            ESTIMATED FROM RADAR.

&&

JAZ
Local storm report, Sep 9, 5:47 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
547 PM CDT MON SEP 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND DMG     1 SE SHELDAHL           41.85N 93.68W
09/09/2019                   POLK               IA   TRAINED SPOTTER

            TELEPHONE POLE LEANED OVER. NO PASSING SIGN
            LEANED OVER. DELAYED REPORT. TIME ESTIMATED
            FROM RADAR.

&&

JAZ
Special weather statement, Sep 9, 5:48 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Des Moines IA
548 PM CDT Mon Sep 9 2019

IAZ047-058>061-072-092345-
Guthrie IA-Boone IA-Jasper IA-Polk IA-Madison IA-Dallas IA-
548 PM CDT Mon Sep 9 2019

...THUNDERSTORMS WITH GUSTY WINDS APPROACHING THE DES MOINES
METRO...

At 546 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stuart, or 12 miles southwest of Adel, moving northeast at 55 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Rainfall amounts up to one inch will be possible with this storm.

Locations impacted include...
Des Moines, West Des Moines, Ankeny, Urbandale, Johnston, Clive,
Altoona, Waukee, Norwalk, Pleasant Hill, Grimes, Perry, Adel, Windsor
Heights, Bondurant, Polk City, Saylorville, Madrid, Mitchellville and
Dallas Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 1000 PM CDT for central,
south central and west central Iowa.

LAT...LON 4164 9447 4203 9394 4190 9370 4186 9370
      4186 9363 4166 9326 4151 9368 4151 9379
      4147 9379 4139 9402
TIME...MOT...LOC 2246Z 227DEG 49KT 4153 9422

Fowle
Local storm report, Sep 9, 5:51 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
551 PM CDT MON SEP 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     TSTM WND GST     2 N COLLINS             41.93N 93.31W
09/09/2019  M61 MPH          STORY              IA   STORM CHASER

            REPORT VIA SOCIAL MEDIA.

&&

KLP

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 3:24 AM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren37 min
Sep 9, 3:49 PM CDTSevere Thunderstorm WarningDMXAdair, Guthrie, Madison41 min
Sep 9, 4:06 PM CDTSevere Thunderstorm WarningDMXDallas, Guthrie, Madison54 min
Sep 9, 4:31 PM CDTSpecial Weather StatementDMXPolk, Story59 min
Sep 9, 4:39 PM CDTSevere Thunderstorm WarningDMXBoone, Polk, Story51 min
Sep 9, 4:47 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor40 min
Sep 9, 5:03 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass20 min
Sep 9, 5:05 PM CDTSpecial Weather StatementDMXHardin, Marshall, Story55 min
Sep 9, 5:20 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin, Marshall, Story40 min
Sep 9, 5:25 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Guthrie, Madison, Union37 min
Sep 9, 5:48 PM CDTSpecial Weather StatementDMXDallas, Polk57 min
Sep 9, 5:54 PM CDTSevere Thunderstorm WarningDMXDallas, Guthrie, Madison, Polk23 min
Sep 9, 6:25 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler65 min
Sep 9, 6:43 PM CDTSpecial Weather StatementDMXFranklin, Grundy, Hamilton, Hardin, Story47 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.